Alert archive / California / Wind Advisories in 2025

Wind Advisory 2, NWS San Francisco Bay Area, CA

January 10, 20257 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 10, 2025, 12:07 AM PST for 7 counties in California. It took effect at Jan 11, 2025, 12:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2025, 12:07 AM PST (08:07 UTC)
In effect from
Jan 11, 2025, 12:00 AM PST
Expired
Jan 12, 2025, 8:45 AM PST
In force
33 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 71 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2674 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS76 KMTR 100807
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1207 AM PST Fri Jan 10 2025

CAZ504-512-514-515-102300-
/O.NEW.KMTR.WI.Y.0002.250111T0800Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
1207 AM PST Fri Jan 10 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 10 AM PST 
SUNDAY...

* WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...From midnight Friday Night to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Flynn
7 follow-up statements
741 
WWUS76 KMTR 102134
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
134 PM PST Fri Jan 10 2025

CAZ516>518-111015-
/O.NEW.KMTR.FR.Y.0001.250111T0900Z-250111T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-
134 PM PST Fri Jan 10 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Interior Monterey County and the higher elevations of the 
  Santa Lucia Range, Most of San Benito County and the Cholame Hills 
  in Southeast Monterey County, and Southern Salinas Valley/Arroyo 
  Seco and Lake San Antonio.

* WHEN...From 1 AM to 9 AM PST Saturday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ504-512-514-515-111015-
/O.CON.KMTR.WI.Y.0002.250111T0800Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
134 PM PST Fri Jan 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM 
PST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. 
  Winds will be stronger at higher elevations.

* WHERE...The Santa Cruz Mountains, North Bay Interior Mountains, 
  Eastern Santa Clara Hills, and East Bay Hills.

* WHEN...From midnight tonight to 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

KR
658 
WWUS76 KMTR 110952
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
152 AM PST Sat Jan 11 2025

CAZ516>518-111700-
/O.CON.KMTR.FR.Y.0001.000000T0000Z-250111T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-
152 AM PST Sat Jan 11 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Interior Monterey County and the higher elevations of the 
  Santa Lucia Range, Most of San Benito County and the Cholame Hills 
  in Southeast Monterey County, and Southern Salinas Valley/Arroyo 
  Seco and Lake San Antonio.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ504-512-514-515-111700-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
152 AM PST Sat Jan 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. 
  Winds will be stronger at higher elevations.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Flynn
291 
WWUS76 KMTR 111640
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
840 AM PST Sat Jan 11 2025

CAZ516>518-111745-
/O.EXP.KMTR.FR.Y.0001.000000T0000Z-250111T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-
840 AM PST Sat Jan 11 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The threat has ended.

$$

CAZ504-512-514-515-120045-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
840 AM PST Sat Jan 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. 
  Winds will be stronger at higher elevations.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

KR
310 
WWUS76 KMTR 112105
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
105 PM PST Sat Jan 11 2025

CAZ516-518-121000-
/O.NEW.KMTR.FR.Y.0002.250112T0900Z-250112T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
105 PM PST Sat Jan 11 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost formation. 
  Colder temperatures may be observed closer to the San Luis Obispo 
  county line.

* WHERE...Most of San Benito County and the Cholame Hills in 
  Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco 
  and Lake San Antonio.

* WHEN...From 1 AM to 9 AM PST Sunday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ504-512-514-515-121000-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
105 PM PST Sat Jan 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph. Winds 
  will be stronger at higher elevations.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

KR
928 
WWUS76 KMTR 120944
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
144 AM PST Sun Jan 12 2025

CAZ516-518-121700-
/O.CON.KMTR.FR.Y.0002.000000T0000Z-250112T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
144 AM PST Sun Jan 12 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation. 
  Colder temperatures may be observed closer to the San Luis Obispo 
  county line.

* WHERE...Most of San Benito County and the Cholame Hills in 
  Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco 
  and Lake San Antonio.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ504-512-514-515-121800-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
144 AM PST Sun Jan 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. 
  Winds will be stronger at higher elevations.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Flynn
475 
WWUS76 KMTR 121633
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
833 AM PST Sun Jan 12 2025

CAZ516-518-121745-
/O.EXP.KMTR.FR.Y.0002.000000T0000Z-250112T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
833 AM PST Sun Jan 12 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The threat has ended.

$$

CAZ504-512-514-515-121800-
/O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
833 AM PST Sun Jan 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. 
  Winds will be stronger at higher elevations.

* WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz 
  Mountains, and The Eastern Santa Clara Hills.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

Sarment
741 
WWUS76 KMTR 121645
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
845 AM PST Sun Jan 12 2025

CAZ504-512-514-515-121745-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/
North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa
Clara Hills-East Bay Hills-
845 AM PST Sun Jan 12 2025

...WIND ADVISORY IS CANCELLED...

Outside of Mt. St. Helena, winds have diminished below Wind Advisory 
criteria. Thus, the Wind Advisory has been allowed to be cancelled 
early.

$$

Sarment

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:05 PM PST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 9, 9:05 PM PST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
905 PM PST Thu Jan 9 2025

...New SYNOPSIS, UPDATE, AVIATION, MARINE...

.SYNOPSIS...
Issued at 845 PM PST Thu Jan 9 2025

Quiet weather Friday with returning offshore winds Saturday into
early next week.

&&

.UPDATE...
Issued at 845 PM PST Thu Jan 9 2025

No changes in the forecast this evening as we head into a
beautiful day across our area on Friday. A return of weak onshore
flow along the coast by Friday evening will produce areas of low
stratus that has been mostly absent the past few days.

&&

.SHORT TERM...
Issued at 225 PM PST Thu Jan 9 2025
(This evening through Friday)

Starting to sound like a broken record, but offshore flow will be
the name of the game for the foreseeable future. The strength and
position of offshore flow will ebb and flow, just like it is
today. The larger offshore gradient from SFO-WMC eased through
mid-afternoon, but is starting to increase again. Winds above 2k
feet are starting to respond again. Mt St Helena is approaching 50
mph. Lower elevations in the foothills are seeing gusts back up
into the 20-30 mph range. These offshore winds are most
pronounced over the N and E Bays. Downslope flow, dry air, and
ample sunshine are leading to another mild day. A few sites will
make a run toward record max temps, but will likely fall just
short.

Aside from gusty winds over the higher terrain quiet weather is
expected to finish off the work week.

&&

.LONG TERM...
Issued at 225 PM PST Thu Jan 9 2025
(Friday night through next Wednesday)

No notable change from the previous forecast for the upcoming
weekend. A slight ripple through the longwave pattern will once
again have building high pressure over the Great Basin with low
pressure along the CA coast. This orientation will promote
additional pulses of offshore flow. Still looks sub-Wind Advisory
criteria, but still windy over the higher terrain of the N and E
Bay and Santa Cruz mts. Strongest periods for winds will be
overnight and early morning hours. Other impact item over the
weekend weather wise will be the colder overnight lows, especially
wind sheltered locations and interior Central Coast. Still looks
like a mix of frost/freeze products will be needed with
temperatures in the upper 20s to mid 30s.

&&

.AVIATION...
(06Z TAFS)
Issued at 845 PM PST Thu Jan 9 2025

VFR is expected to prevail through the TAF period. There is a
slight chance of fog at STS, but confidence is too low for
mentioning in the TAF. Mostly light to moderate offshore flow
through the day tomorrow with a return of weak onshore flow,
especially along the coast, Friday evening.

Vicinity of SFO...VFR. Light and variable winds are expected
through the TAF period, with a return of weak onshore flow Friday
by Friday evening.

SFO Bridge Approach... Similar to SFO.

Monterey Bay Terminals...VFR. Light to moderate SE winds will
persist into the early morning hours Friday, then become light and
variable in the afternoon.

&&

.MARINE...
(Tonight through next Wednesday)
Issued at 845 PM PST Thu Jan 9 2025

Light to moderate offshore winds continue across the bays and
coastal waters tonight before a weak cold front moves through the
region on Friday. Upper level ridging will then rebuild over the
weekend and see a return of conditions hazardous to small crafts
across the outer waters. Gusty, near gale force, northerly to
northeasterly winds and elevated wave heights between 10 to 15
feet will develop late Friday and continue into early next week.
The strongest winds will be located over the far northern outer
waters where gale force gusts are likely Saturday into Sunday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM Friday to 3 AM PST Saturday for
     Pt Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory from 9 PM Friday to 3 AM PST Saturday for
     Pigeon Pt to Pt Pinos 10-60 NM.

&&

SHORT TERM...MM
LONG TERM....MM
AVIATION...JM
MARINE...DialH

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:15 AM PSTGale WarningMTR3 days
Jan 10, 2:15 AM PSTSmall Craft AdvisoryMTR19 hr
Jan 10, 10:43 AM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more25 hr
Jan 10, 1:34 PM PSTFrost AdvisoryMTRMonterey, San Benito19 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.